Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 85, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 11, 2020, 3:45 AM EDT. It took effect at Sep 11, 2020, 6:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2020, 3:45 AM EDT (07:45 UTC)
- In effect from
- Sep 11, 2020, 6:00 AM EDT
- Expired
- Sep 11, 2020, 1:37 PM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
955 WHUS71 KBUF 110745 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 345 AM EDT Fri Sep 11 2020 LEZ040-111545- /O.NEW.KBUF.SC.Y.0085.200911T1000Z-200911T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 345 AM EDT Fri Sep 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
2 follow-up statements
007 WHUS71 KBUF 111553 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1153 AM EDT Fri Sep 11 2020 LEZ040-111800- /O.CON.KBUF.SC.Y.0085.000000T0000Z-200911T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 1153 AM EDT Fri Sep 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
174 WHUS71 KBUF 111737 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 137 PM EDT Fri Sep 11 2020 LEZ040-111845- /O.CAN.KBUF.SC.Y.0085.000000T0000Z-200911T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 137 PM EDT Fri Sep 11 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to subside this afternoon. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 1:21 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 11, 1:21 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 121 AM EDT Fri Sep 11 2020 .SYNOPSIS... High pressure over the Upper Great Lakes will drift east and take control of our weather through the first half of the weekend. Conditions will significantly deteriorate Saturday night into Sunday when a slow moving cold front will cross the region with some badly needed showers and possible thunderstorms. Fair cool weather will then return to start the new work week. && .NEAR TERM /THROUGH TODAY/... Low level moisture and northerly upslope flow, along with some limited lake instability will continue to produce a few sprinkles and spotty drizzle overnight. Abundant cloud cover will continue overnight, with moisture trapped beneath a steepening inversion. There may be some spotty, minor visibility restrictions in BR and drizzle, but near surface dry air advection should prevent any meaningful fog. High pressure over Upper Great Lakes to cross our forecast area Friday and Friday night. Fair cool weather, although slow clearing to start the day Friday. Most guidance in strong agreement. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... The eastern Great Lakes will be under the influence of an upper level ridge Saturday. Surface high pressure over the Northeast will track off the coast off the New England coast through the afternoon. Dry conditions expected with temperatures rising back into the 70s. A shortwave trough over Northern Plains Saturday morning will track into the western Great Lakes Saturday night. Moisture advection will increase and Atlantic moisture will move into the eastern Great Lakes. PWATS will increase and showers will move into Western NY Saturday evening spreading north to the North Country by Sunday morning. Southwest flow ahead of a cold front will produce upslope enhancement across the western Southern Tier and southern Tug Hill region while downslope winds create a lull across the Lake Plains. The cold front will enter Western NY Sunday morning and track east through the afternoon. The combination of surface heating and dewpoints in the mid 60s will allow for weak surface based instability ahead of the front. A few thunderstorms can't be ruled out mainly from the Genesee Valley and east. Rainfall amounts will average 0.25 inches across the Lake Plains and interior Southern Tier to 0.5-1.0 inches east of both Lakes. Dry and cool weather then returns Sunday night into the new work week. && .LONG TERM /MONDAY THROUGH THURSDAY/... A period of quiet weather is expected through the period as quasi-zonal flow will coincide with surface high pressure. Look for a gradual day to day warming with temperatures gradually trending above normal. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Abundant low level moisture will remain in place through the early morning hours behind a departing cold front, trapped beneath a steepening inversion and supported by N/NE upslope flow. This will produce widespread MVFR CIGS, with IFR across higher terrain. There will also be some spotty drizzle and BR, which will drop VSBY to MVFR locally at times. The low stratus will begin to lift and scatter out during the morning hours, first on the lake plains and last across the higher terrain of the western Southern Tier and western Finger Lakes. Expect all areas to be VFR by late morning or early afternoon, with clear skies prevailing through the rest of the afternoon. High pressure will bring clear skies tonight, with river valley fog bringing local IFR to the western Southern Tier from about 06Z to 14Z Sat. Forecast soundings show too much wind just off the deck to allow this fog to reach the hilltop KJHW airfield. Outlook... Saturday...VFR. Saturday night...Mainly VFR with a chance of showers overnight. Sunday...MVFR with showers and thunderstorms. Monday and Tuesday...VFR. && .MARINE... Northwest winds will become north to northeast tonight through Friday. This will produce very choppy conditions along the south shore of Lake Ontario, and also Lake Erie from Sturgeon Point southwestward, but winds and waves are expected to remain just below Small Craft Advisory criteria. South-southeast winds will increase Saturday afternoon into Saturday evening. Easterly winds may lag longer across western Lake Ontario Saturday. A cold front will approach the region Saturday night and winds and waves will increase. Small Craft Conditions will increase and continue into Sunday. The cold front will track across the region Sunday and winds will become west-northwest by Sunday evening. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH/TMA NEAR TERM...Hitchcock/RSH/TMA SHORT TERM...HSK LONG TERM...TMA AVIATION...Hitchcock MARINE...Hitchcock/TMA
Hazardous weather outlook, Sep 10, 9:21 AM EDT, 18 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 921 AM EDT Thu Sep 10 2020 NYZ001>008-010>014-019>021-085-111330- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 921 AM EDT Thu Sep 10 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-111330- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 921 AM EDT Thu Sep 10 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.